Universidad Complutense de Madrid
E-Prints Complutense

Alternating groups, Hurwitz groups and H*-groups

Impacto

Downloads

Downloads per month over past year

Etayo Gordejuela, J. Javier and Martínez García, Ernesto (2005) Alternating groups, Hurwitz groups and H*-groups. Journal of Algebra, 283 (1). pp. 327-349. ISSN 0021-8693

[img] PDF
Restringido a Repository staff only

165kB

Official URL: http://www.sciencedirect.com/science/article/pii/S0021869304004259


URLURL Type
http://www.sciencedirect.com/Publisher


Abstract

The authors obtain the pairs of generators, necessary to study the non-orientable case, of the alternating groups $A_n$ for $n=15$, 21, 22, 28 and 29, which are also Hurwitz groups, groups with maximal number of automorphisms on Riemann surfaces. The results found here can be applied to handle the corresponding problem on non-orientable surfaces. In particular, they show that the ones for $n=15$ and 28 match the bound for non-orientable surfaces, while the ones for $n=21$, 22 and 29 do not. They also obtain some other Hurwitz groups which are at the same time proper subgroups of the alternating groups. They obtain a way of deciding which alternating groups are also $H^*$-groups.


Item Type:Article
Uncontrolled Keywords:Automorphisms; Riemann surfaces; Weierstrass points; gap sequences
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:15788
Deposited On:27 Jun 2012 11:44
Last Modified:19 Feb 2019 10:44

Origin of downloads

Repository Staff Only: item control page